razor-burn/hive-like rashes all over...

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

patientspiders
Veteran Member


Date Joined Jul 2005
Total Posts : 733
   Posted 10/28/2008 10:09 AM (GMT -7)   
I have had a rash haunting me on and off for about two months now. Last Humira - August 22nd. Rash appeared Sept. 8th. On and off since then. RIght now, it's absolutely awful. It feels like razor burn - burny-itchy-obnoxious. Looks like a cross between hives and razor burn. Does NOT go away like hives. Rash becomes dry but never scaly. It has spread from my forearms, to the underside of my upper arms, to my hips, to my legs. No real rhyme or reason to its appearance. I've been through the list of normal offenders (i.e. laundry detergent, lotions, trigger foods, etc) and cannot find any culprits. I thought maybe it was my xantax, but I haven't taken any for several days and the rash has continued to spread. It's always worse at night. What kind of nonsense is this? I'm perfectly content to blame the Humira, for lack of anything else, but I don't really know. Any thoughts?

I took my first dose of Low Dose Naltrexone last night. I am keeping my fingers crossed. I am also sticking with the gluten-free diet, although it has provided me with less relief this month than last month. I'm willing to WORK for this - I just don't feel like I know where to direct my efforts!! I no longer expect to be handed a pill to make everything "ok". I fully realize, 4+ years into this disease, that it is going to take WORK. I'm working on it, gosh darn it, and I just keep ending up with random things like this stupid rash. SO frustrating sometimes. Thanks for listening, guys.
26f, dx'd CD July '05 after 6 fistula/abscess surgeries
Currently running on Humira and Hope.
(miscarried at 13 weeks, now waiting to heal before trying again)

"Our greatest fear is not that we are inadequate, but that we are powerful beyond measure."

~Marianne Williamson


gachrons
Veteran Member


Date Joined Mar 2007
Total Posts : 4527
   Posted 10/28/2008 12:06 PM (GMT -7)   
Hi Does it seem to go away and then come back thinking hives here I guess. lol gail
Hallarious woman over 50 ,CD ,IBS 27 years--resection,fistula's,obstructions,and still alive.lol gail


Jeny
Regular Member


Date Joined Feb 2004
Total Posts : 437
   Posted 10/28/2008 12:40 PM (GMT -7)   
I would call the doc and report it. It sounds like a reaction to the meds. Have u tried Hydrocortisone cream? you can get it over-the-counter. I get hives and rashes a lot...just sensative skin. I use lots of lotion, especially after a bath/shower. Try Eucerin - that's some serious lotion. I would slather it all over if I were u. Aveeno makes some great oatmeal bath/shower stuff too. At least that might help while your trying to figure out the culprit. Have u tried ruling out milk, corn, soy, nuts? Maybe try keeping a diary of meds and foods and see if u can find a pattern.
I hope you figure it out soon, I know how uncomfortable skin problems are.
-Jeny

misspriss82
Regular Member


Date Joined Mar 2008
Total Posts : 221
   Posted 10/28/2008 3:04 PM (GMT -7)   
I actually have had some skin problems in the past on and off too. I haven't been on Humira, but I have told my dr. and no one seems to contribute it to Crohn's. Upon further investigation with other dr's they say that rashes tend to be a telling sign of Crohn's! Who knew?! I always get the rashes on my arms/underarms/chest and sometimes on my legs. I found a dermatologist that told me to take the itch out to buy some cheap dandruff shampoo and shower with it as soap. It stung a little bit, but it took the itch out and helped heal the rashes! I use it everytime they come back and it really does seem to help!
26 y/o, diagnosed at 25 y/o
Asacol 400mg 3 pills 3x daily
Entocort, 3 pills daily
Upset stomach daily, tired all the time (except when on Prednisone), occasional abdominal pain
Weigh loss, but scared that once I start the Entocort where will be lots of weight gain :(


patientspiders
Veteran Member


Date Joined Jul 2005
Total Posts : 733
   Posted 10/28/2008 5:49 PM (GMT -7)   
Dandruff shampoo, eh? Who'da thunk.

Thanks for the replies, guys. Looks like I have a few things to pick up at the store!
26f, dx'd CD July '05 after 6 fistula/abscess surgeries
Currently running on Humira and Hope.
(miscarried at 13 weeks, now waiting to heal before trying again)

"Our greatest fear is not that we are inadequate, but that we are powerful beyond measure."

~Marianne Williamson


MMMNAVY
Veteran Member


Date Joined Jul 2006
Total Posts : 6927
   Posted 10/28/2008 6:18 PM (GMT -7)   
what about vaseline?
Forum Co-moderator - Crohn's Disease
...I will find a way, or make one. -Philip Sidney 1554-1586
Make sure your suffering has meaning...
All suggestions/options/opinions are caveated with please consult with your local health care provider...


wowkriste
New Member


Date Joined Oct 2008
Total Posts : 11
   Posted 10/28/2008 6:41 PM (GMT -7)   
I get that way every time I get upset, mad, or just anything other than normal. I have almost overdosed on benydryl. Every time i break out now i call the doctor and go straight in to get a celestone shot. Yea at 3am i'm up cleaning the house but i'm not going out of my mind itching. I know just what you're going through. It's enough to make you go CRAZY!! Ask your doctor about a celestone shot. They really work within like 30 mins.

antsawol
Regular Member


Date Joined Nov 2008
Total Posts : 20
   Posted 11/17/2008 6:49 PM (GMT -7)   
Patientspiders- I'm having a burning sensation in the same spots that you are describing, and I have found its from friction. It's always worse at night to the point that I have to wear sleeveless shirts. I lean my forearms om my thighs when I'm working, and my upper arms rub against my chest.

HabsHockeyFan
Veteran Member


Date Joined Jan 2006
Total Posts : 3130
   Posted 11/18/2008 6:20 AM (GMT -7)   
hey spidey...a couple of years ago I had something that sounds like yours. Mine started as one blotch on my tummy, then one on my back, then after a week my entire body felt like it was on fire and I had swollen up all over. I get skin reactions all the time. This time they blamed a virus (CMV)
I took Clariten D + P......(the OTC ulcer med that I can never remember the name). Ask your pharmacist for them....one is an antihistamine A and the other is an antihistamine B. Together they helped bring down some of the itchiness annd inflammation.
I did end up at my docs and a weeks worth of steroids to get rid of it completely
Dx'd '90 (emergency rupture), symptoms ignored long before that, '03 fistulas and bad flagyl reactions, B12 weekly, Pentasa [until I surrender to the bigger meds]
I'm riding on the escalator of life....

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 12:15 PM (GMT -7)
There are a total of 2,735,431 posts in 301,302 threads.
View Active Threads


Who's Online
This forum has 151408 registered members. Please welcome our newest member, ChristineMdic.
348 Guest(s), 11 Registered Member(s) are currently online.  Details
Xfitmama3, FearBug, compiler, RandyJoe, NiceCupOfTea, pmm73, maria2016, Tim Tam, Tall Allen, straydog, multifacetedme


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer